Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

I have had this pain in both my legs. Its not a muscular pain but more of a numbing sensation.

Hi For the past 2 days I have had this pain in both my legs. Its not a muscular pain but mmore of a numbing sensation. The pain starts in my lower back and tyravels down. Please help ? Bradley
Asked On : Thu, 4 Nov 2010
Answers:  1 Views:  418
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
General & Family Physician 's  Response
Your pain that is going down the back to single/both leg(s) is called sciatica.

Sciatica is caused by compression of the sciatic nerve or nerve roots in the lower spine. There is also inflammation around the nerves.

Very often sciatica is caused by lumbar disc herniation. Herniated disc puts pressure on sciatic nerve. Next second common cause is spinal stenosis (narrowing of the space inside the spinal column puts pressure on nerves going out of spine canal).

You need to consult an experienced physician, preferably neurologist or orthopedician for physical examination and imaging (MRI). He will confirm the diagnosis and will find the cause of sciatica.
If the pain is mild, paracetamol, ibuprofen or other analgesics will relieve your pain. If the pain is severe you need strong medications. Corticosteroid injections into spinal fluids around the affected area will decrease inflammation and decrease the pain.
There are certain Back exercises and which should be started only after consulting you physician.
If these measures fail, you can go for epidural injection (Injection of corticosteroid and local anesthetics). Ultimate step if all of the above conservative measures fail is surgery.

Best wishes,

Dr. Jagdish

Answered: Thu, 4 Nov 2010
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor